After 8 months heart is still in A-Fib. Cardiologist gave me 3 options
Yesterday I had consult with my cardiologist about what to do next . Shocking hasn’t budged my heart. They calling it chronic. He says I have 3 options
1. Do nothing – continue on Eliquis &’Cardezim
2. They can give me a high powered drug (forgot the name & try shocking again) side effects are pretty rough
3. Set up consult with an electrophisiologist for consult about ablation
I’m not sure what I need to do, but I had him set me up with the consult electrophysiologist for 1/6.
Anyone else going through this?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
I have just returned from a second cardioversion, heart normal at moment. This time I went in after being on one of those high powered drugs for a month, amiodarone, 400 mg. Taking this drug should ensure the cardioversion holds—dosage necessarily reduced to 200 mg from now on. NO serious side effects that I couldn’t live with for a little while. Having a second ablation with electrophysiologist this spring when hospitals clear. My first ablation lasted 3 years. Easiest invasive procedure I have ever had. So my experience has been very good. Good luck.
What sort of side effects did you have?
Fatigue, light-headed ness upon waking. On half dose now and think my brain is clearer though I could still function well mentally on 400.
I have chronic Afib. For first year I was on medicines and was also given electric therapy ( shock) it became normal for two days but came back. Then my cardiologist suggested a number of options. I decided to go for Tikosyn. This medication is given by a specially trained cardiologist. I was admitted in the hospital and had to stay three days when they gave me the first six doses under medical supervision. After the first dose my pulse rate jumped to 180 after 2 hours. They immediately took care but I was not feeling any abnormality. So they kept watching. Next day the dose was reduced to 2.5 mcg. I was in syncs rhythm. They removed metaprolol and since then ( now two years) I am on Tikosyn and Eliquis and in syncs rhythm. It was a non invasive option so I chose it and so far I do not regret. I am fine. May be you can ask your doctor if this can be an option for you.
Oh my so sorry . You have a very rare.. s d serious issue. Good luck and prayers .
I had A-Fib for over 10 years. On and off episodes.. Then it finally went into 99% A-Fiib daily. I had a loop implanted to still.. keep track of it. Most times I could feel it . Medication did not work. I had cardioversion too. Still came back. I then had an ablation last year. So far OK. I have the loop still. Ablationwrnt fine. However I did have a minor stroke the morning after. It did cause some mild memory problems, but 99% OK . I have had strokes in the past though. So far so good. I still take Warfarin and Metroporol. Bless You. Prayers.
So glad Tikosyn is working! My second cardioversion lasted 13 days (an improvement from 3 days the first time.) I now have myself been in symptomatic afib since September (extremely tired, unable to walk more than 1/2 mile, with rests). So now, taking 200 mg of amiodarone, I am waiting for an ablation, which I won’t have until I can be vaccinated and six weeks have passed; this might not be until late April now. Very frustrated. Doc says 60-70% chance my heart will be restored to sinus rhythm. Just hoping my heart won’t be permanently stuck in afib because of all these months in it.
I did take Amiodorone for years, but it messed up my eyesight. A pacemaker will be next probably if it comes back. I'm 76 and had Rheumatic fever ad a kid and fibromuscilar dysplasia which causes blockages all over my system. I have stents in my kidney, stomach. Carotid, heart, etc. Heredity. So my situation is a lot more serious than yours. That's why I am so stroke prone ! I am a time bomb for strokes. The ablation in itself is awesome and safe !! Good Luck!!
Thanks for the eyesight warning! Often in the am my eyes are gritty and won’t easily open.
Good luck to you! I am on xarelto, but am lucky to have insurance coverage.
Yes, I’m in the same boat. My cardiologist changed my meds again; now on Multaq and Verapamil plus Eliquis and Brilinta. There’s talk about ablation, but I am hesitant. Just dealing with nasty front desk clerks keep me from going to his office. He comes highly recommend, but has a “Princely” air about him. Hate it all!